MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 5/150/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 5/150/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390679
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 stent system was chosen for the treatment of a calcified land tortuous lesion in the sfa.During the attempt to deploy the stent it was not possible to release it.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the outer shaft has not been retracted.The stent is fully crimped under the retractable outer shaft.The outer shaft is kinked and compressed over a length of about 2.2 cm, starting about 9 cm proximal to its distal end.Outside of the deformed zone the diameter of the retractable outer shaft complies with the specification.Due to the state of the device a simulation with a reference introducer sheath could not be conducted.The introducer sheath used in the intervention was not returned for analysis.Review of the production documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection for deformations of the outer shaft and the outer diameter is measured over its entire length.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PULSAR-18 US 5/150/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10649633
Report Number1028232-2020-04329
Device Sequence Number2727329
Product Code NIP
UDI-Device Identifier07640130436169
UDI-Public07640130436169
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number390679
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06193351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age53 YR